Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 5 (2009), 015, 20 pages      arXiv:0902.1302      http://dx.doi.org/10.3842/SIGMA.2009.015
Contribution to the Special Issue on Kac-Moody Algebras and Applications

The Group of Quasisymmetric Homeomorphisms of the Circle and Quantization of the Universal Teichmüller Space

Armen G. Sergeev
Steklov Mathematical Institute, 8 Gubkina Str., 119991 Moscow, Russia

Received July 29, 2008, in final form February 05, 2009; Published online February 08, 2009

Abstract
In the first part of the paper we describe the complex geometry of the universal Teichmüller space T, which may be realized as an open subset in the complex Banach space of holomorphic quadratic differentials in the unit disc. The quotient S of the diffeomorphism group of the circle modulo Möbius transformations may be treated as a smooth part of T. In the second part we consider the quantization of universal Teichmüller space T. We explain first how to quantize the smooth part S by embedding it into a Hilbert-Schmidt Siegel disc. This quantization method, however, does not apply to the whole universal Teichmüller space T, for its quantization we use an approach, due to Connes.

Key words: universal Teichmüller space; quasisymmetric homeomorphisms; Connes quantization.

pdf (297 kb)   ps (197 kb)   tex (22 kb)

References

  1. Ahlfors L., Lectures on quaiconformal mappings, Van Nostrand Mathematical Studies, No. 10, D. Van Nostrand Co., Inc., Toronto - New York - London, 1966.
  2. Berezin F.A., Method of second quantization, Pure and Applied Physics, Vol. 24, Academic Press, New York - London, 1966.
  3. Bowick M.J., Rajeev S.G., The holomorphic geometry of closed bosonic string theory and Diff S1/S1, Nuclear Phys. B 293 (1987), 348-384.
  4. Bungart L., On analytic fiber bundles. I. Holomorphic fiber bundles with infinite-dimensional fibers, Topology 7 (1967), 55-68.
  5. Connes A., Géométrie non commutative, InterEditions, Paris, 1990.
  6. Douady A., Earle C.J., Conformally natural extension of homeomorphisms of the circle, Acta Math. 157 (1986), 23-48.
  7. Goodman R., Wallach N.R., Projective unitary positive-energy representations of Diff(S1), J. Funct. Anal. 63 (1985), 299-321.
  8. Kac V.G., Raina A.K., Highest weight representations of infinite-dimensional Lie algebras, Advanced Series in Mathematical Physics, Vol. 2, World Scientific Publishing Co., Inc., Teaneck, NJ, 1987.
  9. Lehto O., Univalent functions and Teichmüller spaces, Graduate Texts in Mathematics, Vol. 109, Springer-Verlag, New York, 1987.
  10. Nag S., The complex analytic theory of Teichmüller spaces, Canadian Mathematical Society Series of Monographs and Advanced Texts, A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York, 1988.
  11. Nag S., A period mapping in universal Teichmüller space, Bull. Amer. Math. Soc. (N.S.) 26 (1992), 280-287, math.CA/9204237.
  12. Nag S., Sullivan D., Teichmüller theory and the universal period mapping via quantum calculus and the H1/2 space on the circle, Osaka J. Math. 32 (1995), 1-34, alg-geom/9310005.
  13. Pressley A., Segal G., Loop groups, Oxford Mathematical Monographs. Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1986.
  14. Power S., Hankel operators on Hilbert space, Research Notes in Mathematics, Vol. 64, Pitman (Advanced Publishing Program), Boston - London, 1982.
  15. Scherk J., An introduction to the theory ofdual models and strings, Rev. Modern Phys. 47 (1975), 123-164.
  16. Segal G., Unitary representations of some infinite-dimensional groups, Comm. Math. Phys. 80 (1981), 301-342.
  17. Shale D., Linear symmetries of free boson field, Trans. Amer. Math. Soc. 103 (1962), 149-167.
  18. Zygmund A., Trigonometric series, Vol. I, II, 3rd ed., Cambridge University Press, Cambridge, 2002.

Previous article   Next article   Contents of Volume 5 (2009)